Alert archive / Vermont / Wind Advisories in 2018

Wind Advisory 10, NWS Burlington, VT

November 26, 2018Addison County, Rutland County, Vermont

NWS Burlington, VT issued this wind advisory at Nov 26, 2018, 3:00 AM EST for Addison County, Rutland County, Vermont. It took effect at Nov 26, 2018, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2018, 3:00 AM EST (08:00 UTC)
In effect from
Nov 26, 2018, 4:00 PM EST
Expired
Nov 27, 2018, 3:30 AM EST
In force
12 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 79 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2018-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2018-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS71 KBTV 260800
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
300 AM EST Mon Nov 26 2018

VTZ011-018-019-262200-
/O.NEW.KBTV.WI.Y.0010.181126T2100Z-181127T0900Z/
Western Rutland-Eastern Addison-Eastern Rutland-
Including the cities of Rutland, Bristol, Ripton, 
East Wallingford, and Killington
300 AM EST Mon Nov 26 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
TUESDAY...

The National Weather Service in Burlington has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 4 AM EST
Tuesday.

* LOCATIONS...Western slopes of the Southern Green Mountains and
  the Northern Taconics. 

* WINDS...East 20 to 30 mph with gusts up to 50 mph.

* TIMING...This evening through early Tuesday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Neiles
2 follow-up statements
315 
WWUS71 KBTV 261941
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
241 PM EST Mon Nov 26 2018

VTZ011-018-019-270900-
/O.CON.KBTV.WI.Y.0010.181126T2100Z-181127T0900Z/
Western Rutland-Eastern Addison-Eastern Rutland-
Including the cities of Rutland, Bristol, Ripton, 
East Wallingford, and Killington
241 PM EST Mon Nov 26 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

* LOCATIONS...Western slopes of the Southern Green Mountains and 
  the Northern Taconics.

* WINDS...East 25 to 35 mph with gusts up to 55 mph.

* TIMING...This evening through early Tuesday morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
959 
WWUS71 KBTV 270830
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
330 AM EST Tue Nov 27 2018

VTZ011-018-019-270930-
/O.CAN.KBTV.WI.Y.0010.000000T0000Z-181127T0900Z/
Western Rutland-Eastern Addison-Eastern Rutland-
Including the cities of Rutland, Bristol, Ripton, 
East Wallingford, and Killington
330 AM EST Tue Nov 27 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Burlington has cancelled the Wind
Advisory for the northern Taconics and the western slopes of the
southern Green Mountains. Winds will continue to slowly abate
through early morning and the threat for stronger gusts has 
ended.

$$

93

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 26, 2:40 AM EST, 20 minutes earlier.

Area forecast discussion, Nov 26, 2:40 AM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
240 AM EST Mon Nov 26 2018

.SYNOPSIS...
Expect quite a bit of cloudiness and precipitation over the
next few days as a fairly unsettled weather pattern develops
over the region. It will be rather cloudy right through midweek
with widespread precipitation developing over the area Monday
night through Tuesday night. A low pressure system is expected
to develop and intensify as it moves from southern New Jersey
into southern Maine during this period. Rain and snow at the
lower elevations are expected Monday night before changing over
to rain on Tuesday. Meanwhile the higher elevations will remain
in the form of snow through the entire Monday night through
Tuesday night time period.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1204 AM EST Monday...Flow regime below 800mb is weak (10kts
or less), so little in the way of advection or any changes
through the overnight hrs. Combination of light winds, low
stratus layer and patchy fog over snowpack will continue to be
the rule across the North Country. Can't rule out some patchy
drizzle, especially across central/ern VT. With temperatures
generally 34-36F range, not expecting any freezing drizzle. The
most widespread fog will continue across central and eastern VT,
with vsby 1/4 to 1/2sm.

Plenty of low level moisture remains over the area as flow
aloft has generally become weak over the area. Thus it will be
hard to scour out the clouds tonight and can see some fog
developing in response to the weaker flow aloft. Have added
patchy fog into the forecast...mainly for the overnight period.
Low temperatures tonight will generally be in the lower to mid
30s as the clouds limit temperatures from cooling significantly.

Monday morning starts out dry with low pressure moving across
the Ohio Valley. Deeper moisture advances into the region...but
not until the afternoon and thus have a sharp gradient of
precipitation chances across the area at midday on Monday with
precipitation becoming widespread across the entire area during
the afternoon hours. Highs will be in the upper 30s to lower
40s so most areas will see rain with snow generally above 2000
feet. Bulk of heavier precipitation arrives in the Monday night
through Tuesday time period.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 316 PM EST Sunday...An occluded surface low positioned
near the Great Lakes will be decaying as secondary low pressure
development occurs along the New England coast. Precipitation
coverage and intensity will increase in response to favorable
upper-level dynamics associated with a modest deformation zone
that sets up between the two lows. Warm air advection from
maritime waters will also favor ascent, but will cause near to
above freezing near-surface temperatures much of Tuesday
morning. Dynamical forcing will play a big role in where rain
versus snow sets up Tuesday morning into the afternoon. This
will favor regions east of the Greens where strongest
frontogenetic forcing and deformation exists. Snow should remain
generally above 1000ft elevation. As the low shifts into Maine,
the boundary layer winds decrease with temperatures cooling,
which should lead to an increase in snow ratios. As surface low
pressure shifts into Maine, winds become more northwesterly
heading into Tuesday afternoon. Temperatures continue to
gradually cool Tuesday night into Wednesday morning. Pivoting
wrap around moisture and modest mid-level frontogenesis should
lead towards a focus of snow along the International Border
favoring valley locations briefly as Froude number start below
0.5 as this takes place. However, Froude numbers begin to
increase with the snowfall becoming more confined to the higher
elevations once again.

Largely anticipate regions below 1000ft to see less than an inch,
except near the International Border where 1-3" seems likely.
Regions above 1000ft should see several inches of snow with the
better focus in and around the Northeast Kingdom where 3-6" is
possible. Mountain peaks, particularly along the Spine of the
Greens, could have localized reports up to a foot based on current
forecast trends. A lot of moving parts to this system, with things
coming into better focus and good forecast consistency overall.
We'll keep you informed if any changes take place.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 240 AM EST Monday...Large cyclonic upper gyre then
gradually pulls away Wednesday night into Thursday as scattered
to numerous northern mountain snow showers wane over time. Some
minor additional accumulations still look good for these areas,
especially Wednesday evening. Low temperatures generally ranging
through the 20s to around 30 with afternoon highs on Thursday
in the 30s under continued ample cloud cover.

Weak shortwave ridging then skirts across the area Thursday night
into Friday with mainly dry weather and variable clouds.
Temperatures quite similar to Wednesday night/Thursday values -
perhaps a degree or two cooler given somewhat higher progs for
partial clearing.

Looking further out the next system in the pipeline appears on track
to affect our area by next Sunday with renewed chances for rain/snow
as temperatures moderate slightly into the weekend.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Through 06z Monday...A mix of VFR/MVFR/IFR through 12Z under
light winds and ample low level moisture. Highest probs for IFR
to occur at KMPV where periodic FG will be offered. After 12Z
winds trend east/southeasterly (northeast @ KMSS) and slowly
increase through 00Z, trending quite gusty at KBTV/KPBG and
KRUT. At KRUT gusts to near 35 kts will be offered by 00Z with
low level turbulence a possibility. Cigs briefly lift to
MVFR/VFR in the 12-18Z time frame. After 18Z storm system
arriving from the southwest will spread steady light/moderate
rain into the region, generally in the 18-22Z time frame.
Cooling temperatures at the surface and aloft will foster some
transition to mixed rains/snows and/or a change to all snow at
KSLK/KMPV late in the forecast cycle as cigs trend MVFR/IFR.

Outlook...

Tuesday: Mainly MVFR, with areas IFR possible. Definite SN,
Likely SHSN, Likely RA, Likely SHRA.
Tuesday Night: Mainly MVFR, with areas IFR possible. Chance SHSN.
Wednesday: Mainly MVFR, with local IFR possible. Likely SHSN,
Likely SHRA.
Wednesday Night: Mainly MVFR and IFR, with local VFR possible.
Likely SHSN.
Thursday: Mainly MVFR, with local VFR possible. Chance SHSN.
Thursday Night: MVFR. Slight chance SHSN.
Friday: Mainly MVFR, with local VFR possible. Slight chance SHSN.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Evenson
NEAR TERM...Banacos/Evenson/Neiles
SHORT TERM...Haynes
LONG TERM...JMG
AVIATION...JMG
Hazardous weather outlook, Nov 25, 12:04 PM EST, 14 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
1204 PM EST Sun Nov 25 2018

NYZ026>031-034-035-087-VTZ001>012-016>019-261715-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
1204 PM EST Sun Nov 25 2018

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 3:11 AM ESTWinter Storm WarningBTVAddison, Chittenden, Orange, Rutland, Washington34 hr
Nov 26, 3:11 AM ESTWinter Weather AdvisoryBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more64 hr

Nearby

Wind Advisories in Vermont, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.